MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Stenosis of the esophagus (4487)
Type of Reportable Event Serious Injury
Event or Problem Description
A cook flourish pediatric esophageal atresia device was placed in a pediatric patient with pre-existing esophageal atresia.The subject had type a esophageal atresia.The initial untreated gap measurement was 3 cm.At 71 days of age, the patient underwent thoracoscopic mobilization of esophageal pouches.When unable to bring the ends together, the flourish pediatric esophageal atresia device was placed with the patient under general anesthesia.The resulting gap measurement was 2.5 cm.Thirteen days after placement (84 days of age), anastomosis was achieved, as evidenced by connected flow of contrast agent on esophagram.The flourish magnets were removed the following day [anastomosis achieved].At 4 days from flourish device removal, the patient was diagnosed with esophageal stricture, for which no treatment was provided.At 43 days following device placement (29 days post-removal), the patient was diagnosed with newly-observed proximal tef.This was initially treated with endoscopic injection of deflux into proximal tef and suspension/supraglottoplasty, and antibiotics for pneumonia (there were no episodes of pneumonia).¿missed proximal tef despite two pre-op bronchoscopies¿ was considered to have caused or contributed to the event.The site assessed this as unlikely related to the flourish device and the study procedure.At 60 days following device placement (46 days post-removal), the patient underwent bronchoscopy, repair of the proximal tef, and surgical revision of the esophago-gastric anastomosis.On (b)(6) 2023 it was determined that the patient met a post-approval study exit point, based on the study protocol, upon surgical revision of the anastomosis.Per the treating physician regarding the surgical treatment of the anastomotic stricture: "due to the proximal fistula (tef) tethering [in] the proximal esophagus, the anastomosis by magnets was not end to end but more like side to end.The anastomosis needed to be revised because of the orientation and very small calibre (read: stenosis) of the flourish anastomosis.".
 
Additional Manufacturer Narrative
Investigation evaluation.A product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The ifu states the following: "the flourish pediatric esophageal atresia device is indicated for use in lengthening atretic esophageal ends and creating an anastomosis with a non-surgical procedure in pediatric patients, up to one year of age with esophageal atresia without a tracheoesophageal fistula (tef)." surgical revision of a strictured anastomosis is a known complication and is addressed within the current labeling.The ifu states the following: "potential complications post-anastomosis include.Stenosis that may require repeated endoscopic or surgical intervention(s).Based on limited clinical data on this device, the rate of endoscopic dilation or surgical intervention for stenosis of the anastomosis is higher than that following surgery." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16276943
Report Number1037905-2023-00039
Device Sequence Number20434579
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)210407(10)W4338379
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2021
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4338379
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight4 KG